Alert archive / New Mexico / Freeze Warnings in 2017
Freeze Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this freeze warning at May 19, 2017, 1:55 PM MDT. It took effect at May 20, 2017, 3:00 AM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2017, 1:55 PM MDT (19:55 UTC)
- In effect from
- May 20, 2017, 3:00 AM MDT
- Expired
- May 20, 2017, 7:00 AM MDT
- In force
- 4 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
699 WWUS75 KABQ 191955 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 155 PM MDT Fri May 19 2017 ...FREEZING TEMPERATURES TONIGHT FOR NORTHERN NEW MEXICO... .An unseasonably cold storm system exiting northern New Mexico tonight will leave freezing temperatures in it's wake Saturday morning. The combination of dry air with clearing skies tonight will increase the potential for freezing temperatures over parts of northern New Mexico that have already begun the growing season. Temperatures are expected to fall to between 28 and 34 degrees around Farmington, Santa Fe, Espanola, the Estancia Valley, and from Raton to Las Vegas. Temperatures will warm quickly after sunrise Saturday. NMZ501-517-518-522-523-528-529-201300- /O.NEW.KABQ.FZ.W.0002.170520T0900Z-170520T1300Z/ Northwest Plateau-Lower Chama River Valley-Santa Fe Metro Area- Estancia Valley-Central Highlands-Far Northeast Highlands- Northeast Highlands- 155 PM MDT Fri May 19 2017 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 7 AM MDT SATURDAY... The National Weather Service in Albuquerque has issued a Freeze Warning, which is in effect from 3 AM to 7 AM MDT Saturday. * LOCATION...Areas around Farmington, Santa Fe, Espanola, the Estancia Valley, and from Raton to Las Vegas. * TIMING...The greatest potential for freezing temperatures will occur between 3am and 7am. * TEMPERATURES...28 to 34 degrees. * LOCAL IMPACTS...Temperatures at or below freezing for a couple hours will damage or kill unprotected vegetable gardens and other sensitive vegetation. Exposed outdoor plumbing should be re-winterized tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this freeze warning went out at May 19, 11:32 AM MDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 19, 11:32 AM MDT, 2 hours 23 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1132 AM MDT Fri May 19 2017 .AVIATION... 18Z TAF CYCLE As the upper level low over CO lifts east-northeast this afternoon and evening, showers, mountain snow showers and isold thunderstorms will shift to the northeast quarter. Precipitation across northeast NM is forecast to come to an end after midnight. Nwly to nly wind gusts to 35kt possible mainly east of the central mountain chain during the afternoon and evening. Dry northwest flow aloft moves in on Saturday. 33 && .PREV DISCUSSION...315 AM MDT Fri May 19 2017... .SYNOPSIS... A deep Pacific low will spin over Colorado while slowly migrating eastward today into tonight. Banded precipitation is expected to favor west central and north central portions of the state this morning but progress to the northeast third to half during the afternoon with residual impacts across the far northeast tonight. Some modest snow accumulations are expected favoring the Sangre de Cristos. Temperatures will begin to warm during the weekend and should last into early next week before another cool down late Monday into Tuesday due to a back door cold front. Saturday looks to be drier than Sunday with a few afternoon thunderstorms favoring the east slopes of the central mountains. Monday still looks to be active with storms and the possibility of severe weather across the east. A return to drier and warmer conditions by the middle of next week. && .DISCUSSION... Models have flipped compared to their trends 24 to 48 hrs ago and dug impacts from the upper low further south. This is verified based on the latest satellite and radar imagery. Decided to hedge towards the robust NAM solution for today and tonight and went with a little higher QPF numbers across NE areas. May not have went high enough. The surface cold front has pushed into NE and EC areas quicker than originally thought 24 hrs ago. Thus convergence/upslope will match up well with the upper level lift dynamics as the day progresses. Snow levels are a bit lower but impact appears to be on the lower side. Snow amounts fall just shy of advisory levels for the Sangres and Raton Ridge area although will need to be monitored if upper level temps come in cooler. Could see thunder snow or high snowfall rate like impacts which can overcome an antecedent warmer ground. The east slopes of the Sangres and Raton Ridge will definitely need to be monitored. Will re-issue the SPS and concentrate on NC and NE areas in terms of accumulating snow. A drier and warmer trend is still expected for the weekend. Saturday looks to be drier than Sunday. It appears that the models are picking back up on the return flow signature Saturday night into Sunday. That usually spells some storm activity for the Sacramentos. Suspect a few rogue cells will try to develop along the east slopes of the Sangres as well. Still looking at a potential severe weather episode...although not as strong compared to the a little over a week ago...Monday into the evening hours. Combination of a back door cold front ahead Gulf return flow moisture and a shortwave caught in NW flow. Hmmmmm...ingredients could be there including tornadic activity. Unsure about the moisture fields however. Active weather would continue into Tuesday where some isolated strong to severe storms would be possible along the Front Range. Portions of the east could become too stable so will be monitoring that trend. Drier storms found west of the central mountain chain and more isolated in nature. A more typical longwave ridge buildup for late May is projected by the long range models by mid week. Suspect some moisture will try to ooze up from northern Mexico although probably would be meager and mean drier storms. Time will tell! 50 && .FIRE WEATHER... Main portion of the unseasonably cold upper low lounging over CO today and through this evening before ejecting into KS and NE early Saturday. Another batch of showers currently stretched over northern and central NM associated with additional energy rotating around the main upper low, this is digging farther south into NM than previously indicated, and possibly slower moving. At the same time, cold front has pushed into ne NM, with the north to northeasterly wind shift presently in the Clovis area, and definitely farther south than anticipated 24 hrs ago. Increasing humidities in the wake of this boundary not likely to mix out much today, although the western extent between the east slopes of the central mt chain and the Pecos Valley is expected to erode this afternoon thanks to northwest down slope winds. Showers, mountain snow showers and a few thunderstorms will be focused over the north central and northeast although spottier precipitation may be found along and south of Interstate 40. Vent rates today will be good to excellent west and central, but range from good to poor over the east. Highs today will vary from about 10 to 30 degrees below normal. Precipitation in the northeast this evening will taper off overnight as the upper low departs. Any accumulations of snow will favor the Sangre de Cristo mts and near Raton Pass. Low temperatures tonight will be near to below freezing over portions of the north and west. Saturday will feature weakening northwest flow aloft, mostly dry weather, and warmer but still below average high temperatures. Vent rates to be mostly good, with some localized fair rates far west and east. A return flow of moisture will become established Sunday but moreso Sunday night and Monday, allowing for increasing chances of showers and thunderstorms from the central mt chain over the eastern plains. Some moisture may seep north and westward into the RGV and west central mts Sunday night and Monday for isolated activity. High temperatures Sunday and Monday will be closer to average and vent rates both days are forecast to be good to excellent. A ridge of high pressure to our west next week will allow a couple of vigorous cold fronts to plunge into eastern NM, setting up a slosh of low level moisture over the central and east, and largely holding high temperatures near to below normal through next Wednesday. Warmer and drier towards the end of next week as the upper ridge axis shifts and builds strongly over the Rockies. && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 42
Hazardous weather outlook, May 19, 4:23 AM MDT, 9 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 423 AM MDT Fri May 19 2017 NMZ501>540-201000- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 423 AM MDT Fri May 19 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Modest snow accumulations between 2 to 4 inches is expected above 7000 feet across the north central mountains and Raton Ridge area today into tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a slight risk of severe thunderstorms for both Monday and Tuesday across the eastern plains. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required for Monday or Tuesday for portions of the eastern plains due to severe weather. 50
In the hours before
Local storm report, May 19, 10:04 AM MDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1004 AM MDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 AM SNOW RAMAH 35.13N 108.49W
05/19/2017 M1.0 INCH MCKINLEY NM PUBLIC
0900 AM SNOW PINE HILL 35.00N 108.40W
05/19/2017 E3.0 INCH CIBOLA NM TWITTER FEED
0915 AM SNOW 7 N PILAR 36.37N 105.79W
05/19/2017 M1.5 INCH TAOS NM COCORAHS
0958 AM SNOW 2 WSW EL MORRO 35.04N 108.35W
05/19/2017 M1.0 INCH CIBOLA NM CO-OP OBSERVER
&&
EVENT NUMBER ABQ1701983
EVENT NUMBER ABQ1701984
EVENT NUMBER ABQ1701985
EVENT NUMBER ABQ1701986
GUYERNearby
Freeze Warnings in New Mexico, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.